Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
183 Doctors are Online

Lung infection, asthmatic symptoms, thick sputum cough. Taken Biaxin, Prednisone, Symbacort, Ventalin. No relief. Treatment?

I am 63 years of age, arrived back in Canada from Fla in Feb 2012 with what the Dr. called a lung infection . Placed on biacin for 2 wks, and prednisone for 2 weeks, c/w inhalers. April 30, same infection occurred - asthma like symptoms. Same course of meds. Now July 25th, same symptoms, on Symbacort and Ventalin. Coughing thick sputum . Short of breath almost all day, but especially in mornings until noon. Not sure what next step should be..................please comment.
Asked On : Sun, 29 Jul 2012
Answers:  2 Views:  110
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Pulmonologist 's  Response
Your symptoms seem to be persisting despite treatment. First and fore most you have to take your inhalers very religiously, atleast 2 puffs 2 to 3 times a day. You may change your inhaler to seretide500 accuhaler. Take nebulization with duolin and budecort 2 to 3 times a day and take tablet doxyphyllin400 twice a day along with montair lc once a day. If you are a smoker, pl quit it. If you have acid reflux, pl get it treatyed. If no improvement, go in for a CT Chest.
Answered: Tue, 28 Aug 2012
I find this answer helpful
General & Family Physician Dr. Michelle Gibson James's  Response

The fact the doctor placed you on courses of prednisolone and inhalors for these infections indicate that there is a reactive airway component to the infections. In some cases of pneumonia only antibiotic therapy is needed, however is the the airways are hyperresponisve and there is associated increased mucus production and closure of the airways then prednisolone and inhalors may be needed.

To improve your symptoms you would need to eliminate the factors that could aggravate the asthma or reactive airway such as (1)smoking or exposure, if possible, to second hand smoke (2) treat any associated allergic rhinitis or sinusitis, determine if there are any specific allergens that you can identify that trigger a response (3) treat any associated GERD

Remember to use the preventer inhalor daily as prescribed, it will help reduce your symptoms and carry the ventolin with you always in case of an attack.
You may need a mucolytic to help break up the mucus and allow for easier expulsion. Drinking alot of water is also recommended to reduce the thickness of the mucus.

I hope this helps and I hope that you feel better soon
Answered: Tue, 28 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor